Tennessee, 2004Damaging Winds in Tennessee, July 7, 2004
July 7, 2004 · NWS HUN · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 7, 12:55 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 12:55 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
155 PM CDT WED JUL 7 2004
.DISCUSSION...
EARLY AFTERNOON SFC ANALYSIS SHOWING REMNANTS OF WEAK FRONTAL
BOUNDARY LINGERING NEAR THE KY/TN BORDER. MAIN 50H TROF AXIS
EXTENDING FROM LAKE MI SWD INTO N MS. SCATTERED SHRAS/TSRAS CONTINUE
TO DEVELOP AHEAD OF THE TROF ACROSS W TN AND N MS WITH ACTIVITY OVER
MS BEING ENHANCED FROM OUTFLOW FROM EARLIER MCS FROM THE WEST.
SCATTERED SHRAS/TSRAS WILL CONTINUE TO MOVE IN/DEVELOP ACROSS THE TN
VALLEY THROUGH THE AFTERNOON AND MAY LINGER INTO EARLY EVENING
BEFORE DISSIPATING WITH LOSS OF HEATING. POPS WILL BE HEAVILY BASED
ON LATEST RADAR TRENDS AT ZONE ISSUANCE TIME.
SFC BOUNDARY WILL CONTINUE TO DISSIPATE ON THURSDAY AS 50H HEIGHTS
SLOWLY RISE A FEW METERS. WEAK SHEAR AXIS AND S/WV NEAR THE UPPER TX
COAST MAY REMAIN CLOSE ENOUGH TO RESULT IN SCATTERED CONVECTION
AGAIN THURSDAY AFTERNOON BUT EXPECT OVERALL COVERAGE TO BE A LITTLE
LESS AND WILL KEEP POPS IN THE LOW CHANCE RANGE.
SUMMERTIME PATTER IS IN STORE THROUGH THE WEEKEND INTO THE MIDDLE OF
NEXT WEEK. 50H HIGH WILL BE CENTERED OVER THE AREA...ALTHOUGH IT MAY
BEGIN TO RETROGRADE A LITTLE BY THE END OF THE FCST. CHANCES FOR
DIURNAL CONVECTION WILL FALL OFF INTO THE ISOLATED RANGE WITH TEMPS
RIGHT AROUND NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 69 89 70 90 / 30 20 10 20
SHOALS 69 90 70 90 / 30 20 10 20
CULLMAN 69 90 70 91 / 30 20 10 20
FAYETTEVILLE 68 88 69 89 / 30 20 10 20
FT PAYNE 67 87 67 89 / 30 20 10 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
09
Hazardous weather outlook, Jul 7, 12:00 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT WED JUL 7 2004
ALZ001>010-016-TNZ076-096-097-081000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
100 PM CDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(THROUGH TONIGHT)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST...ALONG WITH A
NEARBY FRONTAL BOUNDARY...WILL SUPPORT DEVELOPMENT OF SCATTERED
THUNDERSTORMS THROUGH THIS EVENING. DUE TO THE UNSTABLE AIR IN
PLACE...ONE OR TWO THUNDERSTORMS COULD PRODUCE PENNY SIZED HAIL AND
DAMAGING WINDS UP TO 60 MPH. HOWEVER...ANY SUCH STORMS WILL BE QUITE
ISOLATED...AND MOST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
A TYPICAL SUMMERTIME PATTERN WILL PREVAIL THROUGH TUESDAY...WITH
ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS POSSIBLE EACH DAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
BCC
In the hours before
Local storm report, Jul 7, 3:08 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG COURTLAND 34.67N 87.32W
07/07/2004 LAWRENCE AL EMERGENCY MNGR
ONE TREE AND A FEW POWER LINES DOWNALONG HIGHWAY 33.
0354 PM TSTM WND DMG 2 NE LEIGHTON 34.72N 87.51W
07/07/2004 COLBERT AL EMERGENCY MNGR
ONE TREE DOWN AND A TRANSFORMER BLOWN DOWN.
&&
TROUTMANSpecial weather statement, Jul 7, 3:13 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
413 PM CDT WED JUL 7 2004
ALZ004-005-072145-
LAWRENCE-LIMESTONE-
413 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT FOR A CLUSTER OF STRONG THUNDERSTORMS
FROM NORTHERN LAWRENCE COUNTY INTO SOUTHWESTERN LIMESTONE
COUNTY...
AT 413 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR TOWN CREEK TO HILLSBORO IN NORTHERN LAWRENCE
COUNTY. MOVEMENT WAS EAST NORTHEAST AT AROUND 30 MPH. WIND GUSTS
TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH
THESE STORMS. A FEW LOCATIONS IN THE PATH INCLUDE WHEELER LAKE...
RIPLEY...AND INTERSTATE 65. IF THREATENING WEATHER APPROACHES...SEEK
SHELTER IMMEDIATELY.
15/CBD
Local storm report, Jul 7, 3:32 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 7 S FALKVILLE 34.28N 86.91W
07/07/2004 0.75 INCH CULLMAN AL AMATEUR RADIO
PENNY SIZE HAIL ALONG I 65 RIGHT ON THE MORGAN CULLMAN
COUNTY LINE
0420 PM TSTM WND GST DECATUR 34.57N 86.99W
07/07/2004 60 MPH MORGAN AL AMATEUR RADIO
RIGHT ALONG LIMESTONE MORGAN COUNTY LINE NEAR TENNESSEE
RIVER
&&
BCCSpecial weather statement, Jul 7, 3:43 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
443 PM CDT WED JUL 7 2004
ALZ006-072230-
MADISON-
443 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT FOR A CLUSTER OF STRONG THUNDERSTORMS
APPROACHING MADISON COUNTY...
AT 440 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS
APPROACHING FAR SOUTHWESTERN MADISON COUNTY. MOVEMENT WAS
EAST NORTHEAST AT AROUND 30 MPH. WIND GUSTS TO 40 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. A FEW
LOCATIONS IN THE PATH INCLUDE TRIANA...HUNTSVILLE AIRPORT...
INTERSTATE 565...AND MADISON. IF THREATENING WEATHER APPROACHES...
SEEK SHELTER IMMEDIATELY.
15/CBD
Special weather statement, Jul 7, 3:47 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 PM CDT WED JUL 7 2004
TNZ096-072230-
LINCOLN-
447 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT FOR A CLUSTER OF STRONG THUNDERSTORMS
ACROSS LINCOLN COUNTY...
AT 445 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS NEAR
DELINA IN NORTHWEST LINCOLN COUNTY. MOVEMENT WAS EAST AT AROUND 30
MPH. WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. A FEW LOCATIONS IN THE
PATH INCLUDE HOWELL...BELLEVILLE...BOONEVILLE AND FAYETTEVILLLE. IF
THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY.
15/CBD
Special weather statement, Jul 7, 3:55 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
455 PM CDT WED JUL 7 2004
TNZ097-072245-
FRANKLIN TN-
455 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT FOR A CLUSTER OF STRONG THUNDERSTORMS
ACROSS FRANKLIN COUNTY...
AT 455 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR LEXIE CROSSROADS EAST THROUGH WINCHESTER TO
NEAR SEWANEE. MOVEMENT WAS EAST AT AROUND 25 MPH. WIND GUSTS TO 40
MPH...PEA SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY
WITH THESE STORMS. A FEW ADDITIONAL LOCATIONS IN THE PATH INCLUDE
DECHERD AND COWAN.
15/CBD
Thunderstorm Wind, Lincoln
- When
- July 7, 4:15 PM CST
- Where
- Lincoln County, 5 mi S of Mc Burg
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.117, -86.817
Several power lines were blown down due to thunderstorm winds.
Thunderstorm Wind, Lincoln
- When
- July 7, 4:45 PM CST
- Where
- Lincoln County, 3 mi S of Flintville
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.017, -86.433
Several trees and power lines were blown down due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413052, 5413053.